Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

August 26, 2021Rapides Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Aug 26, 2021, 4:36 PM CDT for Rapides Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 4:36 PM CDT (21:36 UTC)
Expired
Aug 26, 2021, 5:00 PM CDT
In force
24 min
Issued by
NWS Lake Charles, LA
Hail
0.00 in
Wind
30

County Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 23 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1445 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

930 
WWUS84 KLCH 262136
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
436 PM CDT Thu Aug 26 2021
 
LAZ027-028-262200-
Vernon LA-Rapides LA-
436 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northwestern Rapides
and northeastern Vernon Parishes through 500 PM CDT...

At 436 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gardner, or 8 miles south of Boyce, moving west at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Clifton, Gardner, Otis, Lacamp, Sieper and Simpson. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3135 9261 3117 9262 3114 9300 3135 9299
      3135 9295 3137 9295 3137 9292 3139 9291
      3139 9285
TIME...MOT...LOC 2136Z 093DEG 19KT 3127 9270 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

Warthen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 26, 4:10 PM CDT, 26 minutes earlier.

Area forecast discussion, Aug 26, 4:10 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
410 PM CDT Thu Aug 26 2021

.SHORT TERM [Today through 12Z Sunday]...

Several clusters of storms are present over the area as a weak
disturbance is skating along the coastline. Storms will continue
on their westward motion as the disturbance slowly slides into
southeast Texas, with a few storms lingering after sunset. Heavy
rains, lightning and gusty winds will be possible with storms
through this evening.

Tomorrow will generally be similar in storm coverage and intensity
as another disturbance moves into the area from the east. Rain and
storm coverage will spread westward throughout the day with gusty
winds and heavy rains possible again. As we reach sunset, any
storms that can latch onto the seabreeze boundary could linger
into the evening. Late in the period, the outer effects of
Tropical Depression Nine should start reaching the coastline. This
will sweep out any area rain showers and storms before the
tropical rain bands start to arrive.

With increased storm and cloud coverage, high temps through the
period will max out in the upper 80s to low 90s through the
period. Heat index values will top out in the upper 90s to near
100F.

11

.LONG TERM [Sunday through Wednesday]...

The forecast will greatly depend on the track on Tropical Depression
Number 9. All products will be issued using the official forecast
from the National Hurricane Center.

The trend in the official forecast and consensus guidance has been a
little to the east today, which is better news for southeast Texas
and southwest Louisiana as to the main impacts from the tropical
system. The south central Louisiana and Atchafalaya Basin portion of
the forecast area will see more of the impacts with this system as
far as wind and rain goes. Surge will be highly depend on the track
as surge will be much higher on the eastern side of the center.

First impacts from this system look to be early Sunday for the
Atchafalaya Basin with western side rain bands and squalls spreading
over the remainder of the forecast area during the day and
continuing into Sunday night. The system is then expected to begin
to move away from the forecast area by Monday night.

A relative weakness and trailing moisture is expected to hang around
on Tuesday and Wednesday keeping decent rain chances in the forecast.

Rua

&&

.MARINE...

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  73  94  75  92 /  20  30  20  70
LCH  75  92  75  88 /  30  60  50  90
LFT  75  92  76  91 /  20  70  50  90
BPT  75  91  74  88 /  70  50  60  90

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Aug 26, 4:38 AM CDT, 11 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
438 AM CDT Thu Aug 26 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-270945-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
438 AM CDT Thu Aug 26 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected to develop across the area this
afternoon. No severe thunderstorms are expected, but stronger
thunderstorms will be capable of producing gusty winds and locally
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorm activity will become scattered to numerous
through Tuesday. No severe thunderstorms are expected at this time.

Please monitor the latest outlooks from the National Hurricane
Center regarding possible tropical development in the Caribbean Sea
that could subsequently move into the Gulf of Mexico this weekend
into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-270945-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
438 AM CDT Thu Aug 26 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

No severe weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorm activity will become scattered to numerous
through Tuesday. No severe thunderstorms are expected at this time.

Marine interests should monitor the latest outlooks from the
National Hurricane Center regarding tropical development in the
Caribbean Sea that could subsequently move into the Gulf of Mexico
this weekend into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 26, 4:29 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
429 PM CDT Thu Aug 26 2021

LAZ041-TXZ216-262-262200-
Calcasieu LA-Orange TX-Southern Newton TX-
429 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of western Calcasieu
Parish, south central Newton and northeastern Orange Counties through
500 PM CDT...

At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Edgerly, or 8 miles northwest of Sulphur, moving west at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sulphur, Orange, Vinton, Deweyville, Starks, Lunita, Hartburg, Forest
Heights, Toomey and Edgerly.

This includes Interstate 10 in Louisiana between mile markers 4 and
19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3015 9378 3042 9378 3041 9373 3040 9374
      3040 9352 3037 9336 3012 9342
TIME...MOT...LOC 2129Z 093DEG 19KT 3031 9347

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Warthen
Special weather statement, Aug 26, 4:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
436 PM CDT Thu Aug 26 2021

LAZ027-028-262200-
Vernon LA-Rapides LA-
436 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northwestern Rapides
and northeastern Vernon Parishes through 500 PM CDT...

At 436 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gardner, or 8 miles south of Boyce, moving west at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clifton, Gardner, Otis, Lacamp, Sieper and Simpson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3135 9261 3117 9262 3114 9300 3135 9299
      3135 9295 3137 9295 3137 9292 3139 9291
      3139 9285
TIME...MOT...LOC 2136Z 093DEG 19KT 3127 9270

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Warthen

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 9:48 PM CDTSpecial Marine WarningLCH42 min
Aug 26, 4:29 PM CDTSpecial Weather StatementLCHCalcasieu31 min
Aug 26, 4:49 PM CDTSevere Thunderstorm WarningLCHRapides, Vernon41 min
Aug 26, 4:53 PM CDTSpecial Weather StatementLCHBeauregard37 min
Aug 26, 5:14 PM CDTSpecial Weather StatementLCHVernon31 min
Aug 26, 6:04 PM CDTSpecial Weather StatementLCHEvangeline26 min
Aug 26, 5:40 PM CDTSpecial Weather StatementLCHNewton35 min
Aug 26, 6:39 PM CDTSpecial Weather StatementLCHTyler36 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.